MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D BLEND; SERACLONE ANTI-D BLEND

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D BLEND; SERACLONE ANTI-D BLEND
Catalog Number 802033100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant d typing results compared to other reagents (ortho, immucor).Testing of a patient sample with seraclone anti-d (rh1) blend gave +/- result at immediate spin, 1+ after incubating 10 minutes at 37 degrees, and when tested at ahg it gabe 4+ results.The same sample gave a 3+ result when tested in immediate spin using ortho anti-d but yielded an 1+ reaction in the immediate spin using immucor anti-d.The customer announced to send the supposedly defective product that had caused discrepant respectively weakened results for investigational testing.We are still waiting for this sample.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a discrepant rh(d) typing result compared to the test result when reagents of competitors were used.This site reported a rh(d) negative result on a pre-natal patient sample with seraclone anti-d blend (ref #: 802033100, lot #: 8905130-04).The patient gave birth and the hospital where she delivered reported a rh(d) positive test result when using ortho reagents.The customer took another patient sample about 3 weeks ago and retested it: in the immediate spin method they yielded a +/- reaction, a 1+ positive reaction after incubating 10 minutes at 37°c and a 4+ positive reaction in the indirect anti-globulin test.The customer returned the complaint sample seraclone anti-d blend for investigational testing but not the patient sample that had caused a false negative test result.Our quality control laboratory tested the complaint sample as well as their retention sample and also a reference lot (lot #: 8922070-04) for potency and specificity.All reactions were correct.The minimum titer of 32 was exceeded.And all three reagents (complaint sample and retention sample of the supposedly defective product as well as the retention sample of the reference lot) showed comparable results.Seraclone anti-d blend is formulated to optimize the reaction at anti-human globulin (ahg) and therefore might give weaker reactions at immediate spin method.According to the note in the section limitation of the instruction for use we recommend: "if the immediate reaction with anti-d (rh1) blend is negative, a test for weak d or partial d may be performed." testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-d blend functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-D BLEND
Common Device Name
SERACLONE ANTI-D BLEND
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8953426
Report Number9610824-2019-00048
Device Sequence Number189316
Product Code KSZ
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)210119(10)8905130-04
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Catalogue Number802033100
Device Lot Number8905130-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date09/02/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1